Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 3, 2007, 12:54 AM CDT for Lynn County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 12:54 AM CDT (05:54 UTC)
- Expired
- Jun 3, 2007, 3:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 1:30 AM CDT | FLASH FLOOD | 2 W New Home, TX | HIGH WATER FLOWING OVER INTERSECTION OF SEVERAL COUNTY ROADS AND ROUTE 211 NEAR NEW HOME |
| Jun 3, 1:30 AM CDT | FLASH FLOOD | 5 W Tahoka, TX | HIGH WATER REPORTED FLOWING OVER HIGHWAY 380 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLUB 030556
FFWLUB
TXC305-030800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1254 AM CDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LYNN COUNTY IN NORTHWEST TEXAS.
* UNTIL 300 AM CDT
* AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR FROM A
LARGE SEVERE THUNDERSTORM OVER CENTRAL LYNN COUNTY. FLASH FLOODING
OF FLOOD PRONE AREAS ALONG HIGHWAY 87 AND OTHER SECONDARY ROADS IS
LIKELY.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE
GRASSLAND AND TAHOKA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3339 10207 3313 10207 3299 10183 3296 10156
3337 10158
$$1 follow-up statement
000
WGUS74 KLUB 030635
FFSLUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
133 AM CDT SUN JUN 3 2007
TXC305-030800-
LYNN TX-
133 AM CDT SUN JUN 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR LYNN
COUNTY...
AT 130 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN WESTERN LYNN COUNTY. HIGH WATER WAS REPORTED FLOWING
HIGHWAY 380 5 MILES WEST OF TAHOKA...AND OVER COUNTY ROADS NEAR NEW
HOME. ALTHOUGH HEAVY RAINFALL HAS ENDED OVER THE WARNED AREA...
RUNOFF WILL CONTINUE TO PRESENT THREAT OF FLASH FLOODING THROUGH 3
AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3339 10207 3313 10207 3299 10183 3296 10156
3337 10158
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:51 PM CDT, 10 hours 3 minutes earlier.
Area forecast discussion, Jun 2, 2:51 PM CDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 251 PM CDT SAT JUN 2 2007 .SHORT TERM... FORECAST AREA TO REMAIN IN NORTHWEST FLOW ALOFT AS UPPER LOW OVER SOUTHWEST MINNESOTA MOVES SLOWLY TOWARD EASTERN WISCONSIN BY SUNDAY AFTERNOON AND RIDGE CONTINUES TO BUILD JUST WEST OF THE CONTINENTAL DIVIDE. WEAK DISTURBANCES TO ALSO CONTINUE SLIDING DOWN LEE OF THE ROCKIES IN NORTHWEST FLOW ALOFT WHILE A FEW DISTURBANCES UNDERCUT THE RIDGE MOVING ACROSS THE DESERT SOUTHWEST. WATER VAPOR LOOP SHOWS ONE DISTURBANCE MOVING INTO NORTHERN COLORADO WHILE ANOTHER DISTURBANCE IS MORNING INTO WESTERN NEW MEXICO. 1845Z VISIBLE SATELLITE AND SURFACE OBS SHOW SURFACE BOUNDARY/FRONT EXTENDING EAST FROM THE SOUTHEAST CORNER OF NEW MEXICO...ACROSS THE PERMIAN BASIN INTO CENTRAL TEXAS. MEANWHILE VISIBLE LOOP INDICATES 850 MB FRONT MOVING NORTH INTO THE SOUTH PLAINS WITH A BAND OF DISSIPATING LOW CLOUDS JUST TO THE NORTH. VISIBLE SATELLITE SHOWS LARGE CU FIELD DEVELOPING FROM JUST SOUTH OF COLD FRONT NORTHWARD TO NEAR THE 850 MB FRONT. SURFACE FRONT IS FORECAST TO ALSO MOVE NORTHWARD TONIGHT WHERE IT IS EXPECTED TO BECOME STATIONARY. WITH UNSTABLE ATMOSPHERE IN PLACE ACROSS THE REGION...SURFACE FRONT AND OTHER BOUNDARIES LEFT OVER FROM LAST NIGHTS CONVECTION AND DISTURBANCES MOVING TOWARD THE REGION...EXPECT TONIGHT WILL BE SIMILAR TO LAST NIGHT WITH CONVECTION DEVELOPING OVER THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO MOVING SOUTHEAST ACROSS THE REGION. SOME ENHANCED CU ALREADY DEVELOPING OVER THE SANGRE DE CRISTO MOUNTAINS WITH LIGHTNING STRIKES NOTED IN COLORADO. SOME OF THE STORMS THAT DO DEVELOP MAY BECOME SEVERE WITH DAMAGING WINDS OR LARGE HAIL BEING THE PRIMARY THREAT. TEMPERATURES FOR TONIGHT AND SUNDAY EXPECTED TO BE FAIRLY SIMILAR FROM THIS MORNING AND TODAY. .LONG TERM... CONFIDENCE IS INCREASING WITH RESPECT TO LATE EVENING OR NOCTURNAL MESOSCALE SYSTEMS SUNDAY NIGHT AND AGAIN MONDAY NIGHT. LOW LEVEL SE WINDS WILL INTERACT WITH NWLY FLOW ALOFT RESULTING IN FAVORABLE SHEAR PROFILES FOR SEWD PROPAGATING THUNDERSTORMS THAT DEVELOP ALONG THE HIGHER TERRAIN IN NORTHEASTERN NEW MEXICO AND BUILD UPSCALE INTO LARGER CONVECTIVE SYSTEMS. THUS BELIEVE POPS IN THE CHANCE TO LIKELY RANGE ARE JUSTIFIED THROUGH MONDAY NIGHT. THE HIGHEST POPS WILL REMAIN OVER THE WESTERN AND CENTRAL COUNTIES WITH ACTIVITY PERHAPS A LITTLE FARTHER WEST MONDAY NIGHT AS RIDGE AMPLIFIES. SEVERE THREAT WILL CONTINUE WITH LAPSE RATES STEEP ENOUGH FOR HAIL THREAT...AND SEVERE WIND THREAT AS STORM COMPLEXES MATURE AND ACCELERATE INTO THE LOW LEVEL INFLOW EACH EVENING. UPPER RIDGE TO THE WEST WILL BECOME MORE DOMINANT TUESDAY...WITH FURTHER WARMING WELL INTO THE 90S EXPECTED BY WEDNESDAY AS THE LOW LEVEL FLOW BECOMES MORE SWLY AND TEMPERATURES INCREASE WITH LOW TO MID LEVEL THERMAL RIDGING. KEPT SLIGHT CHANCE POPS TUESDAY WITH DRY CONDITIONS WEDNESDAY. POPS MAY INCREASE AGAIN FRIDAY WITH DRYLINE POSSIBLY BECOMING MORE ACTIVE AS UPPER TROUGH MOVES ACROSS THE CENTRAL AND NORTHERN ROCKIES. HOWEVER...DEEPER MOISTURE COULD BE PUSHED EVEN FURTHER EAST INTO OKLAHOMA AND NORTH TEXAS...AND A SUBSTANTIAL CAP IS A POSSIBILITY. && .AVIATION... FOR KLBB AND KCDS...THUNDERSTORMS AGAIN EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO LATE THIS AFTERNOON AND EVENING THEN MOVING SOUTH ACROSS THE REGION. THUNDERSTORMS FORECAST FOR BOTH LBB AND CDS WITH THE MAIN THREAT EXPECTED BETWEEN 02Z AND 05Z AT LBB AND BETWEEN 04Z AND 08Z AT CDS. WITH MOIST GROUND...PATCHY FOG AND LOW CLOUDS AGAIN A POSSIBILITY EARLY SUNDAY MORNING AT BOTH TERMINALS WITH IFR CONDITIONS BETWEEN 11Z AND 15Z. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 55 81 58 82 58 / 60 50 60 30 50 TULIA 57 81 59 82 58 / 60 50 50 20 40 PLAINVIEW 58 82 61 83 61 / 60 40 50 20 40 LEVELLAND 59 82 60 86 62 / 60 40 60 30 50 LUBBOCK 59 82 62 84 63 / 60 30 60 20 50 BROWNFIELD 60 84 62 88 63 / 60 30 60 30 50 CHILDRESS 63 83 64 84 63 / 50 30 40 20 30 SPUR 60 82 63 86 63 / 50 30 50 20 40 ASPERMONT 63 84 66 86 66 / 60 20 50 20 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, Jun 2, 11:30 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SAT JUN 2 2007 TXZ021>044-031630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON THROUGH TONIGHT. MODERATE INSTABILITY DUE TO ABUNDANT LOW LEVEL MOISTURE COUPLED WITH NUMEROUS OUTFLOW BOUNDARIES WILL CREATE AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. HOWEVER...LOW LEVEL FLOW SHOULD REMAIN RATHER WEAK SO ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE AFTERNOON. ADDITIONALLY...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO AND SOUTHEAST COLORADO. THIS ACTIVITY WILL LIKELY EVOLVE INTO AN ORGANIZED CONVECTIVE SYSTEM AND ADVANCE ACROSS THE SOUTH PLAINS THIS EVENING. THE MAIN THREATS WITH THIS SYSTEM WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT. FLOODING DUE TO RECENT HEAVY RAINS...SOILS OVER MUCH OF THE REGION REMAIN MOIST TO NEARLY SATURATED. ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS MAY PRODUCE A LOCALIZED FLASH FLOODING THREAT FROM LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON AND EVENING NEAR A WEAK COLD FRONT AND REMNANT OUTFLOW BOUNDARIES THAT ARE EXPECTED TO LIE ACROSS THE AREA. ATMOSPHERIC CONDITIONS WILL BE SUFFICIENT FOR SOME THUNDERSTORMS TO BECOME SEVERE. BEYOND MONDAY UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD OVER THE AREA AND IS EXPECTED TO PRECLUDE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING.
In the hours before
Local storm report, Jun 2, 11:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL LEVELLAND 33.58N 102.36W
06/02/2007 E1.75 INCH HOCKLEY TX PUBLIC
QUARTER TO GOLF BALL SIZED HAIL FALLING
&&
GJELocal storm report, Jun 2, 11:35 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1134 PM TORNADO 7 SW JUSTICEBURG 32.97N 101.29W
06/02/2007 GARZA TX STORM CHASER
DELAYED REPORT RECIVED AT 1134 PM
&&
GJELocal storm report, Jun 2, 11:43 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL MULESHOE 34.23N 102.73W
06/02/2007 E1.00 INCH BAILEY TX LAW ENFORCEMENT
QUARTER SIZED HAIL COVERING GROUND AT WEST CAMP ON HWY
1731
&&
GJELocal storm report, Jun 2, 11:48 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1148 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1147 PM HAIL MULESHOE 34.23N 102.73W
06/02/2007 E1.75 INCH BAILEY TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL 2 MILES SOUTH OF WEST CAMP ON HYWS
1760 AND 1731
&&
GJELocal storm report, Jun 2, 11:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1150 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1148 PM HAIL 1 W ROPESVILLE 33.41N 102.17W
06/02/2007 E0.75 INCH HOCKLEY TX BROADCAST MEDIA
THREE QUARTER INCH HAIL AT 1147
&&
GJESpecial weather statement, Jun 3, 12:50 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1250 AM CDT SUN JUN 3 2007 TXZ021-030615- PARMER TX- 1250 AM CDT SUN JUN 3 2007 ...STRONG THUNDERSTORM ACROSS WESTERN PARMER COUNTY... AT 1247 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN EASTERN CURRY COUNTY OF NEW MEXICO. THIS STORM IS MOVING SOUTHEAST AT 25 MPH AND WILL MOVE INTO WESTERN PARMER COUNTY DURING THE NEXT HOUR. THIS STORM SHOULD MAINLY AFFECT AREAS WEST OF A LINE FROM BOVINA TO LARIAT. SMALL HAIL AND BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:26 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 64 min |
| Jun 2, 7:40 PM CDT | Flash Flood Warning | LUB | Castro | 2 hr |
| Jun 2, 7:58 PM CDT | Tornado Warning | LUB | Castro | 32 min |
| Jun 2, 8:29 PM CDT | Tornado Warning | LUB | Castro, Lamb | 46 min |
| Jun 2, 9:14 PM CDT | Tornado Warning | LUB | Lamb | 46 min |
| Jun 2, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 58 min |
| Jun 2, 9:57 PM CDT | Tornado Warning | LUB | Hockley, Lamb | 48 min |
| Jun 2, 10:03 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 42 min |
| Jun 2, 10:10 PM CDT | Tornado Warning | LUB | Garza | 50 min |
| Jun 2, 10:44 PM CDT | Tornado Warning | LUB | Hockley | 46 min |
| Jun 2, 10:46 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 29 min |
| Jun 2, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 44 min |
| Jun 2, 11:19 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 41 min |
| Jun 2, 11:22 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 53 min |
| Jun 2, 11:28 PM CDT | Tornado Warning | LUB | Hockley | 32 min |
| Jun 2, 11:38 PM CDT | Tornado Warning | LUB | Terry | 52 min |
| Jun 2, 11:54 PM CDT | Flash Flood Warning | LUB | Hockley | 66 min |
| Jun 2, 11:59 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 61 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | LUB | Bailey | 31 min |
| Jun 3, 12:08 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 39 min |
| Jun 3, 12:17 AM CDT | Severe Thunderstorm Warning | LUB | Floyd | 17 min |
| Jun 3, 2:53 AM CDT | Severe Thunderstorm Warning | LUB | Hall | 67 min |
| Jun 3, 3:06 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 54 min |
| Jun 3, 3:13 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 42 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.